Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 22, 2021, 12:08 AM CDT for 5 counties in Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 22, 2021, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brazos County, TX, Grimes County, TX, Madison County, TX, Montgomery County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:08 AM CDT | TSTM WND DMG | 7 Ene Iola, TX | TREES DOWN NEAR SH90 AND FM 141 NEAR BEDIAS. |
| Jun 22, 12:35 AM CDT | TSTM WND DMG | 12 S Iola, TX | TREES DOWN NEAR FM 244 AND SH 30. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -401 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WUUS54 KHGX 220508
SVRHGX
TXC041-185-313-339-471-220600-
/O.NEW.KHGX.SV.W.0070.210622T0508Z-210622T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
1208 AM CDT Tue Jun 22 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Grimes County in southeastern Texas...
East central Brazos County in southeastern Texas...
Northwestern Montgomery County in southeastern Texas...
South central Madison County in southeastern Texas...
Southwestern Walker County in southeastern Texas...
* Until 100 AM CDT.
* At 1207 AM CDT, a severe thunderstorm was located near Bedias, or
18 miles south of Madisonville, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Navasota, Bedias, Anderson, Iola, Roans Prairie, Richards and
Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3084 9618 3090 9584 3049 9569 3040 9613
TIME...MOT...LOC 0507Z 344DEG 16KT 3070 9598
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
215
WWUS54 KHGX 220534
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1234 AM CDT Tue Jun 22 2021
TXC313-339-471-220543-
/O.CAN.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Montgomery TX-Madison TX-Walker TX-
1234 AM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
SOUTH CENTRAL MADISON AND SOUTHWESTERN WALKER COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area for Walker, Montgomery, and Madison Counties.
Therefore, the warning has been cancelled for these locations
LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
3078 9589
TIME...MOT...LOC 0533Z 344DEG 16KT 3059 9594
$$
TXC041-185-220600-
/O.CON.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Grimes TX-Brazos TX-
1234 AM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR CENTRAL GRIMES AND EAST CENTRAL BRAZOS COUNTIES...
At 1233 AM CDT, a severe thunderstorm was located 7 miles north of
Anderson, or 16 miles northeast of Navasota, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Navasota, Anderson, Richards, Carlos and Roans Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
3078 9589
TIME...MOT...LOC 0533Z 344DEG 16KT 3059 9594
HAIL...1.00IN
WIND...60MPH
$$617
WWUS54 KHGX 220557
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1257 AM CDT Tue Jun 22 2021
TXC041-185-220606-
/O.EXP.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Grimes TX-Brazos TX-
1257 AM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRIMES AND EAST
CENTRAL BRAZOS COUNTIES WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
3078 9589
TIME...MOT...LOC 0556Z 344DEG 16KT 3050 9591
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:03 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 22, 12:03 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1203 AM CDT Tue Jun 22 2021
.AVIATION [06Z TAF Issuance]...
Storms ahead of the front moving a little faster than in previous
package by around a 1.5 hours. Will continue this trend and expect
IFR conditions to develop up north in the wake of the front and
extending down to near CXO. Storms wane after 12z and then CIGS
improve and storms start redeveloping during peak heating late
afternoon across the IAH- GLS area.
45
&&
.PREV DISCUSSION /Issued 1011 PM CDT Mon Jun 21 2021/...
.SHORT TERM [Tonight and Tuesday]...
Update sent to raise rain chances along the front as it sags south
then begins to break up as it gets into the Houston area or
perhaps just before. Watching the area around Galveston Bay and
nearshore waters for the potential for rapid strengthening on
storms but not seeing it yet though instability there is high.
Some potential through 4 am for clustering of storms mainly north
and west then shifts down toward the Metro and coastal areas after
4 am.
After the heavy rains in the central/eastern portions of Harris
county (2-5" this afternoon/early evening) these areas don't need
any more rain. The good news is the models have continued to trend
lighter on rain amounts.
45
.LONG TERM...[Wednesday through Monday]
By Wednesday morning, a weak upper level ridge will begin to
redevelop over Texas but 500 heights only reach about 591 DM.
Moisture still looks to be trapped beneath the expanding ridge and
feel differential heating will be enough to trigger a few showers
and thunderstorms. The situation looks similar on Thursday with
moisture trapped beneath the ridge and daytime heating will again
foster a chance of showers and thunderstorms. Heat index values
will be on the rise and HI values should range between 100-105
degrees. MaxT values should remain on the warm side with MaxT
values in the lower to middle 90's.
The upper level ridge retreats west on Friday as an inverted upper
trough over the eastern gulf treks west. In addition, a short wave
trough over the northern plains will dig to the SE. Southeast
Texas will lie between the 3 systems but with a decrease in
moisture, not sure that rain chances look all that high on Friday.
Rain chances will increase again on Saturday and Sunday as
additional short wave energy embedded in the jetstream helps carve
out a deeper trough over the central US. 500 heights fall to
around 588 DM and PW values increase to around 2.10 inches. The
combination of lower heights, daytime heating and high moisture
content should set the stage for more showers and thunderstorms
next weekend. SE TX will lie between an upper level ridge over the
NW US and another ridge building over FL. SE TX will lie in the
weakness so diurnally driven showers and thunderstorms will be
possible into early next week. MaxT values will trend slightly
cooler with the lower heights, additional cloud cover and rain
chances. 43
.MARINE...
The pressure gradient will relax tonight as a weak front moves
into SE TX. Will allow the SCA to expire over the Bays and
nearshore waters but will extend the SCA offshore for seas through
00z. A SCEC will be required over the coastal waters through early
Tuesday as seas remain slightly elevated. Wind and seas will be
higher in and near thunderstorms tonight into early Tuesday. A
light to occasionally moderate onshore flow will persist through
the end of the week with high pressure over the eastern Gulf of
Mexico and lower pressures over the central plains. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 88 74 95 77 / 70 30 10 20 0
Houston (IAH) 76 91 76 94 78 / 70 40 20 30 10
Galveston (GLS) 80 90 82 92 84 / 70 50 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Tuesday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...45
LONG TERM...BatisteIn the hours before
Special weather statement, Jun 21, 9:25 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
925 PM CDT Mon Jun 21 2021
TXZ163-164-220315-
Houston TX-Trinity TX-
925 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Apple Springs, moving southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Crockett, Apple Springs, Grapeland, Groveton, Kennard, Latexo,
Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 9513 3150 9510 3149 9511 3147 9510
3147 9506 3144 9504 3145 9502 3142 9500
3141 9498 3141 9497 3138 9495 3134 9496
3133 9490 3128 9489 3126 9490 3125 9488
3116 9485 3096 9520 3149 9562 3153 9529
TIME...MOT...LOC 0224Z 333DEG 15KT 3125 9511Local storm report, Jun 21, 9:50 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 5 NE HOUSTON 29.82N 95.34W
06/21/2021 HARRIS TX BROADCAST MEDIA
SOCIAL MEDIA REPORT OF A FLOODED CAR AND
KNEE DEEP WATER NEAR THE INTERSECTION OF
JENSEN DRIVE AND BENNINGTON STREET.
&&
CBSpecial weather statement, Jun 21, 10:23 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1023 PM CDT Mon Jun 21 2021
TXZ163-164-177-178-220415-
San Jacinto TX-Walker TX-Houston TX-Trinity TX-
1023 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lovelady, or 14 miles southeast of Austonio, moving south at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trinity, Lovelady, Riverside and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 9560 3121 9542 3119 9528 3081 9522
3081 9561
TIME...MOT...LOC 0323Z 002DEG 10KT 3109 9542Special weather statement, Jun 21, 11:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1117 PM CDT Mon Jun 21 2021
TXZ163-176-177-198-220500-
Madison TX-Walker TX-Grimes TX-Houston TX-
1117 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Austonio, moving south at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Madisonville, Austonio and Bedias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 9562 3084 9542 3069 9594 3101 9614
3109 9596 3109 9577 3114 9577 3116 9573
3121 9575 3123 9573 3124 9573 3126 9568
TIME...MOT...LOC 0417Z 344DEG 17KT 3111 9579Special weather statement, Jun 21, 11:39 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1139 PM CDT Mon Jun 21 2021
TXZ163-176-177-198-220515-
Madison TX-Walker TX-Grimes TX-Houston TX-
1139 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRIMES...
SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL WALKER COUNTIES UNTIL
1215 AM CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville and Bedias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 9560 3075 9597 3092 9608 3109 9592
3109 9577 3114 9577 3114 9576 3115 9575
3116 9573 3118 9575 3119 9574 3119 9573
TIME...MOT...LOC 0438Z 344DEG 17KT 3090 9590Special weather statement, Jun 21, 11:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1158 PM CDT Mon Jun 21 2021
TXZ176-177-198-199-220545-
Madison TX-Walker TX-Grimes TX-Montgomery TX-
1158 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...NORTHWESTERN
MONTGOMERY...WESTERN MADISON AND SOUTHWESTERN WALKER COUNTIES UNTIL
1245 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bedias, or 13 miles south of Madisonville, moving south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville, Bedias, Anderson, Iola, Roans Prairie, Richards, Carlos
and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 9619 3106 9582 3055 9562 3043 9608
3085 9617
TIME...MOT...LOC 0458Z 344DEG 16KT 3076 9597The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:08 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 21, 7:36 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 3 hr |
| Jun 21, 8:01 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 44 min |
| Jun 21, 9:25 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 50 min |
| Jun 21, 10:11 PM CDT | Small Craft Advisory | HGX | 3 hr | |
| Jun 21, 10:23 PM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| Jun 21, 10:25 PM CDT | Areal Flood Advisory | HGX | Harris | 110 min |
| Jun 21, 11:17 PM CDT | Special Weather Statement | HGX | Madison | 43 min |
| Jun 21, 11:24 PM CDT | Special Marine Warning | HGX | 51 min | |
| Jun 21, 11:39 PM CDT | Special Weather Statement | HGX | Madison | 36 min |
| Jun 21, 11:58 PM CDT | Special Weather Statement | HGX | Grimes, Madison | 47 min |
| Jun 22, 12:28 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 12:56 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 49 min |
| Jun 22, 1:14 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 91 min |
| Jun 22, 1:17 AM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| Jun 22, 1:28 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes | 2 hr |
| Jun 22, 1:43 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 3:46 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jun 22, 4:28 AM CDT | Special Weather Statement | HGX | Jackson | 47 min |
| Jun 22, 9:24 AM CDT | Special Marine Warning | HGX | 66 min | |
| Jun 22, 10:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jun 22, 6:08 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | HGX | Wharton | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.